MAUDE Adverse Event Report: Arthrex, Inc. Locking Third Tubular Plate, Ti, 8H; BONE FIXATION PLATE

Arthrex, Inc. Locking Third Tubular Plate, Ti, 8H; BONE FIXATION PLATE
Model Number Locking Third Tubular Plate, Ti, 8H
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Loss of fracture reduction (4901)
Date of Event 08/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 10-aug-2026, a sales representative reported via email that an ar-9943t-08 locking third tubular plate, 8 hole, was involved in an event.During a distal fibula fracture revision procedure performed on (b)(6) 2026, a tightrope pro was used in conjunction with the plate.It was reported that the tightrope pro slipped through the plate's oblong hole, resulting in loss of fracture reduction (malreduction).An immediate revision was performed, during which the tightrope pro was removed, and a 4.0 × 16 mm cancellous screw was implanted for fixation, allowing successful realignment and reduction of the fracture.The patient outcome was not reported.Additional information was received on 19-aug-2026: the sales representative reported that the ar-9925t syndesmosis tightrope pro implant was used in conjunction with the plate.The tightrope pro was intentionally implanted through the third hole from the most distal end of the plate.Initial intraoperative imaging reportedly demonstrated an acceptable reduction.However, approximately four hours after wound closure, postoperative radiographs obtained in recovery identified a malreduction.The surgeon's assessment was that the tightrope pro had been placed through a plate hole for which it was not indicated, allowing the lateral button to pull through the oblong hole and seat against the bone.The implant was not reported to be damaged or broken.The patient underwent revision surgery the morning following the index procedure.During the revision, the tightrope pro was removed, while the ar-9943t-08 locking third tubular plate remained implanted.An ar-8940-16 low profile screw, non-locking, 4.0 x 16 mm was implanted through the oblong hole in place of the tightrope pro to reduce the fracture and correct the valgus alignment.No device fragments were retained in the patient.The sales representative reported that the procedure was not delayed, no additional anesthesia was administered during the original procedure, and no instrument was used to prepare a bone socket for implant insertion.Bone quality was described as adequate.No adverse patient outcome was reported other than the revision surgery, and no additional revision procedures or treatments have been required since the event.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
Locking Third Tubular Plate, Ti, 8H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
Arthrex, Inc.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer (Section G)
Arthrex, Inc.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
+1(800)933-7001
MDR Report Key50472272
Report Number1220246-2026-04501
Device Sequence Number18708173
Product Code HRS
UDI-Device Identifier00888867256187
UDI-Public00888867256187
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K111253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLocking Third Tubular Plate, Ti, 8H
Device Catalogue NumberAR-9943T-08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown